Alert archive / Minnesota / Wind Chill Advisories in 2018
Wind Chill Advisory 12, NWS Twin Cities, MN
NWS Twin Cities, MN issued this wind chill advisory at Feb 11, 2018, 2:47 PM CST for Douglas County, Morrison County, Todd County, Minnesota. It took effect at Feb 12, 2018, 3:00 AM CST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Feb 11, 2018, 2:47 PM CST (20:47 UTC)
- In effect from
- Feb 12, 2018, 3:00 AM CST
- Expired
- Feb 12, 2018, 9:00 AM CST
- In force
- 6 hr
- Issued by
- NWS Twin Cities, MN
Counties Douglas County, MN, Morrison County, MN, Todd County, MN
The radar
The Minneapolis radar (KMPX), 164 km from the middle of the area, began a volume at 20:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 8.8 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1304 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 69 m²/s²
- 0-3 km storm-relative helicity
- 87 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
472 WWUS43 KMPX 112047 WSWMPX URGENT - WINTER WEATHER MESSAGE National Weather Service Twin Cities/Chanhassen MN 247 PM CST Sun Feb 11 2018 ...VERY COLD WIND CHILLS DEVELOPING TONIGHT... .The combination of temperatures falling to around 10 to 15 degrees below zero in central Minnesota, and the added northwest wind of 5 to 10 mph, wind chill values will drop to around 25 to 30 degrees below zero by morning. Communities included in the wind chill advisory area are Alexandria, Long Prairie and Little Falls. MNZ041>043-120500- /O.NEW.KMPX.WC.Y.0012.180212T0900Z-180212T1500Z/ Douglas-Todd-Morrison- Including the cities of Alexandria, Long Prairie, and Little Falls 247 PM CST Sun Feb 11 2018 ...WIND CHILL ADVISORY IN EFFECT FROM 3 AM TO 9 AM CST MONDAY... * WHAT...Very cold wind chills expected. The cold wind chills will cause frostbite in as little as 30 minutes to exposed skin. Expect wind chills to range from 25 below zero to 30 below zero. * WHERE...Douglas, Todd and Morrison Counties. * WHEN...From 3 AM to 9 AM CST Monday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frost bite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. $$
3 follow-up statements
569 WWUS43 KMPX 120308 WSWMPX URGENT - WINTER WEATHER MESSAGE National Weather Service Twin Cities/Chanhassen MN 908 PM CST Sun Feb 11 2018 ...VERY COLD WIND CHILLS EXPECTED TONIGHT THROUGH MONDAY MORNING... .The combination of temperatures falling to between 10 and 15 degrees below zero with northwest winds of 5 to 10 mph will produce wind chills as low as 25 to 30 degrees below zero overnight through daybreak Monday morning. Areas affected include much of Douglas, Todd and Morrison counties between 3 AM and 9 AM CST Monday. MNZ041>043-121100- /O.CON.KMPX.WC.Y.0012.180212T0900Z-180212T1500Z/ Douglas-Todd-Morrison- Including the cities of Alexandria, Long Prairie, and Little Falls 908 PM CST Sun Feb 11 2018 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM CST MONDAY... * WHAT...Very cold wind chills expected. The cold wind chills will cause frostbite in as little as 30 minutes to exposed skin. Expect wind chills to range from 25 below zero to 30 below zero. * WHERE...Douglas, Todd and Morrison Counties. * WHEN...From 3 AM to 9 AM CST Monday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frost bite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. $$
429 WWUS43 KMPX 120833 WSWMPX URGENT - WINTER WEATHER MESSAGE National Weather Service Twin Cities/Chanhassen MN 233 AM CST Mon Feb 12 2018 ...VERY COLD WIND CHILLS EXPECTED INTO MONDAY MORNING... .The combination of temperatures falling to between 10 and 15 degrees below zero with northwest winds of 5 to 7 mph will produce wind chills as low as 25 degrees below zero through daybreak Monday morning. Areas affected include much of Douglas, Todd and Morrison counties between 3 AM and 9 AM CST Monday. MNZ041>043-121500- /O.CON.KMPX.WC.Y.0012.180212T0900Z-180212T1500Z/ Douglas-Todd-Morrison- Including the cities of Alexandria, Long Prairie, and Little Falls 233 AM CST Mon Feb 12 2018 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING... * WHAT...Very cold wind chills expected. The cold wind chills will cause frostbite in as little as 30 minutes to exposed skin. Expect wind chills around 25 below zero. * WHERE...Douglas, Todd and Morrison Counties. * WHEN...From 3 AM to 9 AM CST Monday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frost bite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. $$
768 WWUS43 KMPX 121459 WSWMPX URGENT - WINTER WEATHER MESSAGE National Weather Service Twin Cities/Chanhassen MN 859 AM CST Mon Feb 12 2018 MNZ041>043-121600- /O.EXP.KMPX.WC.Y.0012.000000T0000Z-180212T1500Z/ Douglas-Todd-Morrison- Including the cities of Alexandria, Long Prairie, and Little Falls 859 AM CST Mon Feb 12 2018 ...WIND CHILL ADVISORY WILL EXPIRE AT 9 AM CST THIS MORNING... Wind chills will continue to warm above criteria. $$
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this wind chill advisory went out at Feb 11, 2:41 PM CST, 6 minutes earlier.
Area forecast discussion, Feb 11, 2:41 PM CST, 6 minutes before
Area Forecast Discussion National Weather Service Twin Cities/Chanhassen MN 241 PM CST Sun Feb 11 2018 .SHORT TERM...(This evening through Monday) Issued at 215 PM CST Sun Feb 11 2018 A reinforcing shot of colder air continued to filter southward across Minnesota, and western Wisconsin this afternoon. Moisture was limited, but enough to generate a few clouds across central Minnesota along with a few flurries. Due to temperatures falling to around 10 to 15 degrees below zero in central Minnesota, plus the added northwest wind of 5 to 10 mph, wind chill values will drop to between 25 and 30 degrees below zero. I have added a wind chill advisory for Douglas, Todd and Morrison counties of central Minnesota due to these conditions from 3 am to 9 am. Otherwise, no major changes overnight as skies clear and temperatures drop. By Monday morning, a storm system moving southward across the western coastline will break off a small part of it, and move it northeast across the Rockies and into the Plains. This will allow for more cloud cover Monday afternoon. This could also limit full sunshine Monday and drop afternoon highs even further than forecast. .LONG TERM...(Monday night through Sunday) Issued at 235 PM CST Sun Feb 11 2018 No major changes also in the extended period with little chances of precipitation. However, temperatures will be more seasonable then it has been in the past two weeks. There is a small chance of light snow or flurries Monday night/Tuesday morning for western and central Minnesota. This is do to the aforementioned storm system moving across the Rockies and into the Plains. As with previous discussions, and the continued split flow regime and no organized lift or moisture, chances of precipitation will be low. However, there is enough lift and moisture to generate a light dusting of snow if the atmosphere saturates faster than expected before this system moves through. One aspect to this storm system, and the air mass that replaces this system, plus a southwesterly flow developing Tuesday/Wednesday, temperatures will warm above freezing for the first time since late January. Current forecast has highs around 40 degrees in eastern Minnesota, to around 45 in west central Minnesota where the snow pack is minimal. These highs could be much higher if full sunshine occurs. However, due to the source region of the southwest flow from the Plains, and the current snow cover, there could be low clouds, stratus, and/or fog that forms Tuesday. Depending upon the depth of the stratus, and if a significant inversion develops, will depend on if the stratus layer/fog erodes, and allows for more sunshine. There are a lot of questions on this scenario, but with the 925/850 temperatures well above normal for this time of year, 30s are certain, but 40s are probable. The split flow regime will continue through the upcoming weekend. Not until late in the weekend, and into early next week, does there indicate any type of strong Arctic intrusions. Therefore, past Monday, temperatures will average near to slightly above normal. The main storm track will be well south or north of Minnesota, leaving any chance of significant precipitation minimal. && .AVIATION...(For the 18Z TAFS through 18Z Monday afternoon) Issued at 1125 AM CST Sun Feb 11 2018 MVFR cigs upstream across northwest Minnesota may provide an hour or two this afternoon of MVFR cigs in central Minnesota. However, these clouds are very scattered and most areas will remain VFR. Winds will shift to the west/northwest this afternoon with gusty winds likely through early evening, especially in central/west central Minnesota where the best mixing in the boundary layer occurs this afternoon. Otherwise, VFR conditions overnight with winds becoming light and variable Monday morning. KMSP... No additional concerns, with only a brief time frame of MVFR clouds after 21z thru 02z. Confidence remains high that VFR conditions will continue. Winds will shift to the west-northwest and begin to gust above 18 kts this afternoon. /OUTLOOK FOR KMSP/ Mon Night...VFR. Winds SE 5 kts. Tue...Chc MVFR in aftn. Winds SW 10 kts. Wed...VFR. Winds SW 10 kts. && .MPX WATCHES/WARNINGS/ADVISORIES... WI...None. MN...Wind Chill Advisory from 3 AM to 9 AM CST Monday for MNZ041>043. && SHORT TERM...JLT LONG TERM...JLT AVIATION...JLT
Hazardous weather outlook, Feb 11, 12:11 PM CST, 2 hours 36 minutes before
Hazardous Weather Outlook National Weather Service Twin Cities/Chanhassen MN 1211 PM CST Sun Feb 11 2018 MNZ041>045-047>050-052>057-064-WIZ014-015-023-025-121815- Douglas-Todd-Morrison-Mille Lacs-Kanabec-Stevens-Pope-Stearns- Benton-Isanti-Chisago-Lac Qui Parle-Swift-Chippewa-Kandiyohi- Yellow Medicine-Polk-Barron-St. Croix-Dunn- 1211 PM CST Sun Feb 11 2018 This Hazardous Weather Outlook is for portions of central Minnesota...east central Minnesota...west central Minnesota... northwest Wisconsin and west central Wisconsin. .DAY ONE...This Afternoon and Tonight Wind chill values will drop to near 25 degrees below zero in portions of west central, central Minnesota, as well as west central Wisconsin late tonight. .DAYS TWO THROUGH SEVEN...Monday through Saturday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... SKYWARN spotter activation will not be needed. MNZ051-058>063-065>070-073>078-082>085-091>093-WIZ016-024-026>028- 121815- Sherburne-Meeker-Wright-Hennepin-Anoka-Ramsey-Washington-Renville- McLeod-Sibley-Carver-Scott-Dakota-Redwood-Brown-Nicollet-Le Sueur- Rice-Goodhue-Watonwan-Blue Earth-Waseca-Steele-Martin-Faribault- Freeborn-Rusk-Pierce-Pepin-Chippewa-Eau Claire- 1211 PM CST Sun Feb 11 2018 This Hazardous Weather Outlook is for portions of central Minnesota...east central Minnesota...south central Minnesota... southeast Minnesota...southwest Minnesota...northwest Wisconsin and west central Wisconsin. .DAY ONE...This Afternoon and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... SKYWARN spotter activation will not be needed.
Nearby
Wind Chill Advisories in Minnesota, 2018Every wind chill advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.